Overuse of certain beauty products can lead to massive health problems. Dr Kiran Godse, Consultant Dermatologist, Hiranandani Hospital, Vashi – A Fortis Network Hospital, warns us these kind of products that you should use with precaution.
1. Nylon Brush for scrubbing skin: These can cause Nylon Brush Dermatitis in which you get dark-coloured patches on hands, legs and all friction areas. Nylon The pigmentation is usually bluish black and is often seen on the inner ends of the collar bones and at the protrusion seen at the back of the wrist.
2. Fairness creams: Many triple combinations with Hydroquinone, Retinoid and Steroids are available in the market. Melasma is a common acquired Pigmentary Skin Disorder characterized by macular pigmentation of the face involving the cheeks, upper lips, and the forehead in varying combinations. Prolonged use can cause skin thinning, bruising, white spots and Hypersensitive Skin.
3. Steroids: Prolonged use of potent steroids, primarily used in fairness creams, is commonly seen in India. Betamethasone, Clobetasol and Mometasone are common potent steroids being used as OTC in India for all kinds of skin diseases, without the supervision of a skin specialist.
These steroids can cause thinning of the skin, bruising and pigmentation. Overuse of steroids causes ‘Steroid Rosacea’, which is classified as redness on the nose, cheeks, forehead, and chin. Topical steroid use also causes acne breakouts.